Skip to Main content Skip to Navigation
Preprints, Working Papers, ...

Generalized nonparametric deconvolution with an application to earnings dynamics - Published Review of Economic Studies, Vol. 77, Issue 2, pp. 491-533, 2010

Abstract : In this paper,we construct a nonparametric estimator of the distributions of latent factors in linear independent multi-factor models under the assumption that factor loadings are known. Our approach allows to estimate the distributions of up to L(L+1)/2 factors given L measurements. The estimator works through empirical characteristic functions. We show that it is consistent, and derive asymptotic convergence rates. Monte-Carlo simulations show good finite-sample performance, less so if distributions are highly skewed or leptokurtic. We finally apply the generalized deconvolution procedure to decompose individual log earnings from the PSID into permanent and transitory components.
Document type :
Preprints, Working Papers, ...
Complete list of metadata

https://hal-sciencespo.archives-ouvertes.fr/hal-03459860
Contributor : Spire Sciences Po Institutional Repository Connect in order to contact the contributor
Submitted on : Wednesday, December 1, 2021 - 3:53:51 AM
Last modification on : Friday, April 29, 2022 - 10:13:05 AM

File

densitesbonhommerobin2008revis...
Files produced by the author(s)

Identifiers

Citation

Stéphane Bonhomme, Jean-Marc Robin. Generalized nonparametric deconvolution with an application to earnings dynamics - Published Review of Economic Studies, Vol. 77, Issue 2, pp. 491-533, 2010. 2008. ⟨hal-03459860⟩

Share

Metrics

Record views

1

Files downloads

2